Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 186, NWS Lubbock, TX

June 2, 2021King County, Stonewall County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 2, 2021, 5:43 AM CDT for King County, Stonewall County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2021, 5:43 AM CDT (10:43 UTC)
Expired
Jun 2, 2021, 6:15 AM CDT
In force
32 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties King County, TX, Stonewall County, TX

The radar

The Dyess AFB radar (KDYX), 144 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.7 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2021-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2021-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1359 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted.

968 
WUUS54 KLUB 021043
SVRLUB
TXC269-433-021115-
/O.NEW.KLUB.SV.W.0186.210602T1043Z-210602T1115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
543 AM CDT Wed Jun 2 2021

The National Weather Service in Lubbock Texas has issued a

* Severe Thunderstorm Warning for...
  Southern King County in northwestern Texas...
  Northeastern Stonewall County in northwestern Texas...

* Until 615 AM CDT.

* At 542 AM CDT, a severe thunderstorm was located near Guthrie,
  moving southeast at 45 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...West Texas Mesonet. At 534 AM, the mesonet 10 miles 
           west-southwest of Guthrie measured a wind gust of 59 mph.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Guthrie and Us-380 Near The Haskell-Stonewall County Line. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Lubbock Texas.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3354 10049 3370 10035 3369 9999 3315 9999
TIME...MOT...LOC 1042Z 308DEG 39KT 3358 10035 

HAIL...0.75IN
WIND...60MPH
 
$$

SINCAVAGE
3 follow-up statements
391 
WWUS54 KLUB 021057
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
557 AM CDT Wed Jun 2 2021

TXC269-433-021115-
/O.CON.KLUB.SV.W.0186.000000T0000Z-210602T1115Z/
King TX-Stonewall TX-
557 AM CDT Wed Jun 2 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CDT
FOR SOUTHERN KING AND NORTHEASTERN STONEWALL COUNTIES...

At 556 AM CDT, a severe thunderstorm was located 12 miles southeast
of Guthrie, moving southeast at 45 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...West Texas Mesonet. At 534 AM, the mesonet 10 miles 
         west-southwest of Guthrie measured a wind gust of 59 mph.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Us-380 Near The Haskell-Stonewall County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Lubbock Texas.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3348 10042 3370 10022 3369 9999 3315 9999
TIME...MOT...LOC 1056Z 308DEG 39KT 3348 10020 

HAIL...0.75IN
WIND...60MPH
 
$$

SINCAVAGE
503 
WWUS54 KLUB 021105
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
605 AM CDT Wed Jun 2 2021

TXC269-433-021115-
/O.CON.KLUB.SV.W.0186.000000T0000Z-210602T1115Z/
King TX-Stonewall TX-
605 AM CDT Wed Jun 2 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CDT
FOR SOUTHEASTERN KING AND NORTHEASTERN STONEWALL COUNTIES...

At 605 AM CDT, a severe thunderstorm was located 15 miles west of
O'brien, or 16 miles west of Knox City, moving southeast at 45 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...West Texas Mesonet. At 534 AM, the mesonet 10 miles 
         west-southwest of Guthrie measured a wind gust of 59 mph.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Us-380 Near The Haskell-Stonewall County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Lubbock Texas.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3342 10034 3369 10010 3369 9999 3315 9999
TIME...MOT...LOC 1105Z 308DEG 39KT 3342 10011 

HAIL...0.75IN
WIND...60MPH
 
$$

SINCAVAGE
302 
WWUS54 KLUB 021110
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
610 AM CDT Wed Jun 2 2021

TXC269-433-021119-
/O.EXP.KLUB.SV.W.0186.000000T0000Z-210602T1115Z/
King TX-Stonewall TX-
610 AM CDT Wed Jun 2 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KING AND
NORTHEASTERN STONEWALL COUNTIES WILL EXPIRE AT 615 AM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However small 
hail, gusty winds, and heavy rain are still possible with this 
thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Lubbock Texas.

LAT...LON 3342 10034 3369 10010 3369 9999 3315 9999
TIME...MOT...LOC 1109Z 308DEG 39KT 3341 10009 

$$

SINCAVAGE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:07 AM CDT, 3 hours 36 minutes earlier.

Area forecast discussion, Jun 2, 2:07 AM CDT, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
207 AM CDT Wed Jun 2 2021

.SHORT TERM...
The active period of weather continues across West Texas today.
The first round will be a linear feature moving out of the Texas
Panhandle early this morning. Have increases POPs before sunrise
to account for this likelihood. Evident in the system appears to
be an MCV trying to get going across Deaf Smith county as of
130AM. A pressure perturbation out ahead of the line is generating
a few showers in advance of the main system. Just how long this
feature will stay together is a good question, but it wouldn't be
surprising for it to move much of the way through the CWFA by
sunrise.

This morning's activity is being driven by positively tilted trough
axis extending from the eastern Ontario into southwest Texas.
Out to our southwest, a closed low is evident across Baja
California. As the day progresses, mid-level flow will largely
remain northwesterly before transitioning toward northerly flow on
Thursday morning. By in large, presuming the morning convection
works through the area, this should help stabilize the atmosphere
to some degree and should decrease rain chances until daytime
heating sparks some scattered activity late this afternoon. CAPE
of around 2kJ looks to be reasonable, as indicated in some of the
forecast soundings along with about 30 KTS of bulk shear. However,
the sub-cloud layer wind fields are very anemic (below about
750 mb) and quite dry to boot. Hail doesn't look to be too much
of a threat this afternoon, but downburst winds do and we'll call
for 65 mph gusts in the HWO. This initial activity should wane
with the loss of daytime heating. However, at the same time, a
line of convection should become established along the Pecos River
Valley and move eastward during the evening. It appears the
southwestern South Plains will have the best shot at getting
another dose of rainfall as it moves out of NM. Instability should
remain moderate above the low level inversion. This should allow
the system to remain intact as it propagates through the region
exiting the CWFA perhaps around 07Z if all goes according to plan.
This rarely happens in reality, but it's a good faith effort.
Forecast soundings would suggest the evening/overnight activity
should be more of a rain event rather than severe given strong
decoupling of the boundary layer and a rather ectomorphic CAPE
profile.

.LONG TERM...
Little change has been necessitated for this morning's forecast
package as the previous assessments remain largely on track. A
cutoff low, now centered over Baja California, will gradually drift
eastward throughout the end of the work week as a high-amplitude,
mid/upper-level ridge builds into the western U.S. A weak vorticity
lobe is forecast to rotate equatorward along the southern stream
portion of the ridge axis, resulting in diurnally-driven convection
across portions of the South and Rolling Plains on Thursday a
afternoon. Deep- and cloud-layer flow is expected to be weak,
with small, compact hodographs favoring single- and multi-cellular
storm characteristics. The potential for storms becoming severe
on Thursday is low; however, a rogue gust up to 50 kt and hail up
to 1" in diameter will be possible given the presence of a modest
EML of around 1,500 J/kg and a well-mixed sub-cloud layer.

The potential for convection remains low throughout the weekend as
the lack of any viable surface convergence amidst weak synoptic-
scale forcing for ascent precludes organized development. While the
boundary-layer will be quite moist over the weekend with a diffuse
dryline developing across eastern New Mexico, it is forecast to
remain anchored along the Mescalero escarpment due to the former
statement (i.e. weak large-scale forcing as the broad, cutoff low
moves east into the southern Great Plains preventing propagation
of the dryline despite ample heating). A gradual increase in
geopotential heights is expected heading into early next week as a
sub-tropical ridge builds into the southwestern Great Plains,
with temperatures rising into the upper 80s to lower 90s by the
early and middle portions of next week.

Sincavage

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

26/09
Hazardous weather outlook, Jun 2, 2:02 AM CDT, 3 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
202 AM CDT Wed Jun 2 2021

TXZ021>044-030715-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
202 AM CDT Wed Jun 2 2021

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Today and tonight.

Scattered thunderstorms this afternoon will have the potential to
become severe with hail to the size of quarters and wind gusts to 65
mph. A lesser risk of severe thunderstorms will also occur late this
evening into the overnight hours.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorm chances Thursday afternoon and evening will focus on
areas near the New Mexico state line. Some of these storms could be
severe, capable of producing damaging winds up to 60 mph and large
hail around quarter size. Thunderstorm chances, some possibly severe,
remain in the forecast for through the weekend across the Rolling
Plains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Jun 2, 2:41 AM CDT, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Lubbock TX
241 AM CDT Wed Jun 2 2021

TXZ022>025-028-029-020815-
Briscoe TX-Hall TX-Swisher TX-Castro TX-Lamb TX-Hale TX-
241 AM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HALE...WEST CENTRAL
HALL...CASTRO...SWISHER...NORTHERN BRISCOE AND NORTHEASTERN LAMB
COUNTIES UNTIL 315 AM CDT...

At 241 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles northeast of Wayside to 4 miles east
of Happy to 4 miles southeast of Easter. Movement was southeast at 40
mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Tulia, Dimmitt, Hart, Silverton, Kress, Happy, Vigo Park, Easter,
Claytonville, Mackenzie Reservoir and Nazareth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3460 10085 3437 10153 3422 10229 3464 10247
      3475 10195 3475 10106
TIME...MOT...LOC 0741Z 319DEG 34KT 3487 10135 3472 10179 3461 10233

SINCAVAGE
Special weather statement, Jun 2, 2:43 AM CDT, 3 hours before
Special Weather Statement
National Weather Service Lubbock TX
243 AM CDT Wed Jun 2 2021

TXZ033-020815-
Cochran TX-
243 AM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COCHRAN AND
SOUTHWESTERN HOCKLEY COUNTIES UNTIL 315 AM CDT...

At 243 AM CDT, Doppler radar was tracking a strong thunderstorm over
Lehman, or 9 miles south of Morton, moving southeast at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Lehman and Whiteface.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3371 10276 3370 10261 3339 10259 3339 10281
      3356 10295
TIME...MOT...LOC 0743Z 325DEG 26KT 3360 10281

SINCAVAGE
Special weather statement, Jun 2, 2:45 AM CDT, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Lubbock TX
245 AM CDT Wed Jun 2 2021

TXZ028-020815-
Lamb TX-
245 AM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAMB COUNTY UNTIL
315 AM CDT...

At 244 AM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northeast of Amherst, or 8 miles north of Littlefield, moving
east at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Amherst, Fieldton and Spade.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3417 10209 3393 10209 3395 10242 3413 10243
TIME...MOT...LOC 0744Z 267DEG 30KT 3405 10234

SINCAVAGE
Special weather statement, Jun 2, 3:10 AM CDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Lubbock TX
310 AM CDT Wed Jun 2 2021

TXZ022>025-028>030-020845-
Floyd TX-Briscoe TX-Hall TX-Swisher TX-Castro TX-Lamb TX-Hale TX-
310 AM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FLOYD...NORTHERN
HALE...SOUTHWESTERN HALL...SOUTHEASTERN CASTRO...SOUTHERN SWISHER...
BRISCOE AND NORTHEASTERN LAMB COUNTIES UNTIL 345 AM CDT...

At 310 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northeast of Mackenzie Reservoir to 3
miles southeast of Tulia to 6 miles southeast of Dimmitt. Movement
was southeast at 35 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Plainview, Tulia, Olton, Hart, Silverton, Turkey, Caprock Canyon
State Park, Kress, Quitaque, Claytonville, Mackenzie Reservoir,
Valley Schools, Halfway, Seth Ward and Edmonson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3441 10085 3421 10141 3416 10219 3451 10235
      3453 10178 3470 10129
TIME...MOT...LOC 0810Z 316DEG 28KT 3464 10133 3450 10173 3448 10226

SINCAVAGE
Special weather statement, Jun 2, 3:29 AM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Lubbock TX
329 AM CDT Wed Jun 2 2021

TXZ023>025-028>031-020930-
Floyd TX-Briscoe TX-Motley TX-Hall TX-Swisher TX-Lamb TX-Hale TX-
329 AM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR FLOYD...MOTLEY...HALE...
SOUTHWESTERN HALL...SOUTHEASTERN SWISHER...SOUTHERN BRISCOE AND
NORTHEASTERN LAMB COUNTIES UNTIL 430 AM CDT...

At 328 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northwest of Caprock Canyon State Park
to 4 miles west of Claytonville to 4 miles south of Hart. Movement
was southeast at 35 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Plainview, Floydada, Abernathy, Hale Center, Olton, Silverton,
Matador, Turkey, Caprock Canyon State Park, Lockney, Petersburg,
Quitaque, Cotton Center, South Plains, Dougherty, Aiken, Flomot,
Valley Schools, Halfway and Northfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lubbock Texas.

&&

LAT...LON 3431 10052 3405 10052 3384 10125 3383 10194
      3429 10222 3433 10162 3459 10100
TIME...MOT...LOC 0828Z 329DEG 29KT 3455 10116 3437 10165 3432 10214

SINCAVAGE
Special weather statement, Jun 2, 4:14 AM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Lubbock TX
414 AM CDT Wed Jun 2 2021

TXZ029>032-035>038-021015-
Floyd TX-Dickens TX-Motley TX-King TX-Crosby TX-Cottle TX-Lubbock TX-
Hale TX-
414 AM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LUBBOCK...DICKENS...
SOUTHERN FLOYD...NORTHERN KING...SOUTHWESTERN CHILDRESS...CROSBY...
COTTLE...MOTLEY...SOUTHEASTERN HALE AND SOUTHEASTERN HALL COUNTIES
UNTIL 515 AM CDT...

At 414 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles northwest of Cee Vee to 10 miles
southwest of Flomot to 5 miles southeast of Hale Center. Movement was
southeast at 40 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Floydada, Crosbyton, Paducah, Matador, Dickens, White River Lake,
Ralls, Petersburg, Lorenzo, Cone, Cee Vee, Dougherty, Afton, Caprock,
Grow, Dumont, Finney, Delwin, Chalk and Mcadoo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lubbock Texas.

&&

LAT...LON 3355 10062 3342 10142 3400 10180 3410 10110
      3432 10044 3431 10038 3400 10005 3384 10005
      3383 10000 3374 10000
TIME...MOT...LOC 0914Z 323DEG 33KT 3430 10048 3410 10110 3401 10176

SINCAVAGE

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 1:19 AM CDTSpecial Weather StatementLUBBailey26 min
Jun 2, 2:24 AM CDTSpecial Weather StatementLUBLamb21 min
Jun 2, 2:41 AM CDTSpecial Weather StatementLUBBriscoe, Castro, Swisher34 min
Jun 2, 2:43 AM CDTSpecial Weather StatementLUBCochran32 min
Jun 2, 2:45 AM CDTSpecial Weather StatementLUBLamb30 min
Jun 2, 3:10 AM CDTSpecial Weather StatementLUBBriscoe, Swisher35 min
Jun 2, 3:29 AM CDTSpecial Weather StatementLUBFloyd, Hale, Motley61 min
Jun 2, 4:14 AM CDTSpecial Weather StatementLUBCottle, Crosby, Dickens, Motley61 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.